[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Re: excercise question

I also exercise a lot and have had similar problems.  I really don't
have problems with running because I only do two or three miles at a
time.  Bike riding, however, will plummet my blood sugars.  First, I
assume that you are on the pump, using humalog, and that you still wear
the pump while running.  This is what I do when I go biking, hope it
helps you out.  First, If I am going to be biking within two hours of
eating a meal, I always bolus around 1 or 2 units less depending on how
long it will be before I will be riding.  I ALWAYS carry glucose tablets
( the flavored ones that are in a little plastic tube) in my sock when
biking.  Right before I actually get on the bike to start riding, I
check my blood, If it is not at least 110, I will eat two or three
glucose tablets.  About an hour and a half before riding, I decrease my
basal rate to .3 units per hour (I use the minimed 507).  While riding,
I keep gatorade in my water bottle and drink it frequently.  When I get
back my blood is usually in the 70's or 80's.  Your blood could have
been high due to nervousness, you could have cut back the basal and
boluses too much,  or maybe you ate too much protein.  Probably nerves
and the fact that you tried to hard to keep your blood normal.  I find
that when I try to keep it normal if usually goes nuts.  Hope this
helps.     Greg

Insulin-Pumpers website http://www.bizsystems.com/Diabetes/
For subscribe / unsubscribe information,
send the next two lines in a message
to the e-mail address: email @ redacted